MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA TM TWO-PEG POROUS FIXED-BEARING TIBIAL COMPONENT RIGHT SIZE H; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA TM TWO-PEG POROUS FIXED-BEARING TIBIAL COMPONENT RIGHT SIZE H; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Inadequate Osseointegration (2646); Swelling/ Edema (4577)
Date of Event 08/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant devices - persona medial congruent articular surface right 10mm catalog #: 42522100910 lot #: 64473419, persona cruciate retaining standard porous femoral component catalog #: 42502807002 lot #: 64873370, persona all poly patella catalog #: 42540000041 lot #: 64775342.The complainant has indicated that the product will not be returned to zimmer biomet for investigation, as the device was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Investigation incomplete.
 
Event or Problem Description
It was reported that the patient underwent a right knee arthroplasty revision to address pain, swelling, limited range of motion, ambulation difficulties and tibial implant loosening approximately one (1) year post-operatively.Initial operative notes did not note any intraoperative complications.At the patient's one-month post-operative visit, the patient reported increased pain and swelling after being very active and was advised to moderate his activity level.At the patient's nine-month post-operative visit, the patient reported worsening knee pain, swelling, limited range of motion, stiffness and loss of strength.The surgeon reported that the intraoperative findings during the revision were consistent with aseptic loosening of the tibial component.All components were removed and replaced.At the patient's one-month post-operative visit following the revision, the patient was reported to be improving.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The device history records were reviewed and no discrepancies were identified.Medical records were provided and reviewed by a healthcare professional.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA TM TWO-PEG POROUS FIXED-BEARING TIBIAL COMPONENT RIGHT SIZE H
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key12572759
Report Number0001822565-2021-02865
Device Sequence Number3373412
Product Code MBH
UDI-Device Identifier00889024510623
UDI-Public(01)00889024510623(17)280831(10)64010550
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K121771
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42530008302
Device Lot Number64010550
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer10/08/2021
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date10/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight111